What Actions or Treatments Can I Take After a COVID-19 Vaccine Made My Tinnitus Worse?

Discussion in 'Support' started by jdjd09, Apr 30, 2021.

    1. jdjd09

      jdjd09 Member

      So, I took the Pfizer second vaccine yesterday and got a spike last night. I already have loud tinnitus and some hearing loss before this. So this is a big concern to me.

      What actions should one take if a spike from a COVID-19 vaccine occurs? Especially given the time sensitivity of getting treatment sometimes.

      Do you just wait it out? Do you get specific treatment? Is there recommended treatment?

      Thanks for any information.
       
      • Hug Hug x 1
    2. SaraK18

      SaraK18 Member

      Tinnitus Since:
      1/2009
      Cause of Tinnitus:
      Sound exposure, tmj
      Hey,

      Sorry to hear you are experiencing a spike.

      I would not wait it out. If steroids would help you, time is of the essence.
      Better to get checked by an otoneurologist or any ear doctor ASAP.

      From everything I've been hearing and reading about cases such as yours, sometimes they resolve on their own as your system settles, other people are still waiting for it to settle.

      If I was in your shoes, I would go to the ear doctor and get checked, then I would visit a homeopath and/or acupuncturist. They have ways of helping vaccine side effects.

      I like to attack things from every possible angle. Not giving medical advice, just saying how I would approach the situation.

      Good luck! I hope your ears settle soon.

      Sara
       
    3. Sleaford Mod

      Sleaford Mod Member

      Tinnitus Since:
      06/2005
      I had my second Pfizer vaccination on Wednesday evening. Like yourself, I have loud tinnitus (mine consists of a variety of tones) and hearing loss.

      About 12 hours later the tinnitus went haywire and I was hearing all kinds of weird stuff. Especially prominent was a pervasive fog horn type sound. I am usually okay when it comes to managing my condition but this did rattle my cage.

      However, I decided to wait things out and by Friday everything was back to normal.

      Hope the same has happened for you.

      Had I experienced any accompanying further loss of hearing I would have been on to an ENT right away as I gather that urgent treatment with Prednisone is required.
       
      • Like Like x 1
      • Hug Hug x 1
    4. JimChicago

      JimChicago Member

      Tinnitus Since:
      3/2017
      Cause of Tinnitus:
      Dental Drilling
      I've had both Pfizer COVID-19 vaccine shots -- I'm 11 days after the second shot with no incremental tinnitus side effects.

      But then again, my tinnitus is so bad now after just the first shot of the Shingrix Shingles vaccine, I would be hard pressed to notice a worsening tinnitus if the Pfizer shot did have an effect.

      My learning reading other posts here by tinnitus sufferers is that one needs to do extra researcher prior to any vaccine. Not just on Vaccine side-effects, but ALSO whether tinnitus is a complication of the targeted virus to begin with.

      For example, I regrettably learned too late that tinnitus is a well-documented complication of Shingles.

      Regardless of whether tinnitus is a direct Shingrix vaccine side effect or whether the body's process of developing a VZV (shingles virus) immune response via the Shingrix vaccine results in the documented VZV (shingles virus) physiological response/complication of tinnitus, the take-away for readers is the same: A Shingrix vaccine recipient is clearly at risk of experiencing tinnitus.
       
    5. BuzzyBee
      Bookworm

      BuzzyBee Member Benefactor

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Not Sure
      I don't have any great advice, but I've been obsessively monitoring people's reactions to the vaccine and it seems like the tinnitus spikes do settle down after 6 to 8 weeks. You could see the doctor, but I doubt they'll do anything since you already have tinnitus and hearing loss.
       
    6. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      beliefs are makyo and reality ignores them
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      This is regrettable but I've had shingles, it sucks, and shingles itself causes Ramsey-Hunt Syndrome in some cases, which means it invades the facial nerves and can cause deafness, facial paralysis and all kinds of other stuff.

      This document leads me to believe that heating issues secondary to shingles itself happen with substantially more frequency than from the vaccine:

      https://www.fda.gov/media/108793/download -- but this is not something I've studied much, as the vaccine is not available to me.
       
    7. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      beliefs are makyo and reality ignores them
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      Last year's flu vaxx spiked my tinnitus for a week and I just cut myself off alcohol, made sure I was taking vitamins & Magnesium, and ignored it. If my Pfizer #2 in 3 weeks does the same, I will likely do the same.
       
Loading...

Share This Page